Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 13, NWS Medford, OR

February 28, 2006Coos County, Curry County, Douglas County, Oregon; Siskiyou County, California

NWS Medford, OR issued this high wind warning at Feb 28, 2006, 1:54 PM PST for Coos County, Curry County, Douglas County, Oregon; Siskiyou County, California. It took effect at Mar 1, 2006, 4:00 AM PST. It was in force for 24 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 28, 2006, 1:54 PM PST (21:54 UTC)
In effect from
Mar 1, 2006, 4:00 AM PST
Expired
Mar 2, 2006, 3:50 AM PST
In force
24 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 8:07 PM PSTNON-TSTM WND GST 781 Se Brookings, ORAT 1800
Mar 1, 11:23 PM PSTHEAVY RAIN 1.04N Langlois, OR12 HOUR TOTAL ENDING AT 11 PM PST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 282154
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
154 PM PST TUE FEB 28 2006

ORZ021-022-010600-
/O.UPG.KMFR.HW.A.0007.060301T1500Z-060302T0600Z/
/O.NEW.KMFR.HW.W.0013.060301T1200Z-060302T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
154 PM PST TUE FEB 28 2006

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY FOR
THE SOUTH CENTRAL OREGON AND CURRY COUNTY COAST. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT.

A STRONG WINTER STORM WILL APPROACH THE COAST OF OREGON ON
WEDNESDAY. SOUTH WINDS WILL INCREASE WEDNESDAY AND CONTINUE AHEAD
OF THE COLD FRONT INTO WEDNESDAY EVENING. SOUTH WINDS OF 30 TO 40
MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM.
WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT WEDNESDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-010600-
/O.NEW.KMFR.WI.Y.0012.060301T2100Z-060302T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
154 PM PST TUE FEB 28 2006

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY FOR
THE SHASTA VALLEY.

A STRONG WINTER STORM APPROACHING THE COAST OF OREGON WEDNESDAY
WILL PRODUCE STRONG SOUTH WINDS IN THE SHASTA VALLEY WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. SOUTH WINDS OF 20 TO 30 MPH
WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED. THE WINDS WILL BE
STRONGEST NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
6 follow-up statements
000 
WWUS76 KMFR 010558
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
958 PM PST TUE FEB 28 2006

ORZ021-022-011400-
/O.CON.KMFR.HW.W.0013.060301T1200Z-060302T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
958 PM PST TUE FEB 28 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
WEDNESDAY FOR THE SOUTH CENTRAL AND CURRY COUNTY COAST...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
WEDNESDAY FOR THE SOUTH CENTRAL AND CURRY COUNTY COAST. 

A STRONG WINTER STORM WILL APPROACH THE COAST OF OREGON ON
WEDNESDAY. SOUTH WINDS WILL INCREASE WEDNESDAY AND CONTINUE AHEAD
OF THE COLD FRONT INTO WEDNESDAY EVENING. SOUTH WINDS OF 30 TO
40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS
STORM. THE STRONGEST WINDS ARE EXPECTED FROM BANDON SOUTH TO THE
CALIFORNIA STATE LINE. WINDS ARE EXPECTED TO DECREASE BEHIND THE
FRONT WEDNESDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-011400-
/O.CON.KMFR.WI.Y.0012.060301T2100Z-060302T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
958 PM PST TUE FEB 28 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST
WEDNESDAY FOR THE SHASTA VALLEY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST
WEDNESDAY FOR THE SHASTA VALLEY. 

A STRONG WINTER STORM APPROACHING THE COAST OF OREGON WEDNESDAY
WILL PRODUCE STRONG SOUTH WINDS IN THE SHASTA VALLEY WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. SOUTH WINDS OF 20 TO 30 MPH
WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED. THE WINDS WILL BE
STRONGEST NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SVEN
000 
WWUS76 KMFR 011139
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
339 AM PST WED MAR 1 2006

CAZ081-011945-
/O.UPG.KMFR.WI.Y.0012.060301T2100Z-060302T0600Z/
/O.EXB.KMFR.HW.W.0013.060301T1800Z-060302T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
339 AM PST WED MAR 1 2006

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING FOR THE SHASTA VALLEY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING FOR THE SHASTA VALLEY. THE WIND ADVISORY IS NO
LONGER IN EFFECT.

A STRONG WINTER STORM APPROACHING THE COAST OF OREGON TODAY
WILL PRODUCE STRONG SOUTH WINDS IN THE SHASTA VALLEY WEDNESDAY
AFTERNOON THROUGH THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH
WITH GUSTS OF 55 TO 65 MPH ARE EXPECTED. THE WINDS WILL BE
STRONGEST NEAR WEED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-011945-
/O.CON.KMFR.HW.W.0013.060301T1200Z-060302T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
339 AM PST WED MAR 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COAST. 

A STRONG WINTER STORM WILL APPROACH THE COAST OF OREGON TODAY. SOUTH
WINDS WILL INCREASE THIS MORNING AND CONTINUE AHEAD OF THE COLD FRONT
INTO THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN
EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. THE STRONGEST WINDS
ARE EXPECTED FROM BANDON SOUTH TO THE CALIFORNIA STATE LINE. WINDS
ARE EXPECTED TO DECREASE BEHIND THE FRONT WEDNESDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
SVEN
000 
WWUS76 KMFR 011205 AAA
NPWMFR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
405 AM PST WED MAR 1 2006

ORZ021-022-012015-
/O.CON.KMFR.HW.W.0013.000000T0000Z-060302T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
405 AM PST WED MAR 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SOUTH CENTRAL AND CURRY COUNTY COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SOUTH CENTRAL AND CURRY COUNTY COAST. 

A STRONG WINTER STORM WILL APPROACH THE COAST OF OREGON TODAY.
SOUTH WINDS WILL INCREASE THIS MORNING AND CONTINUE AHEAD OF THE
COLD FRONT INTO THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH
GUSTS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. THE
STRONGEST WINDS ARE EXPECTED FROM BANDON SOUTH TO THE CALIFORNIA
STATE LINE. WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT
WEDNESDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-012015-
/O.CON.KMFR.HW.W.0013.060301T1800Z-060302T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
405 AM PST WED MAR 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING FOR THE SHASTA VALLEY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING FOR THE SHASTA VALLEY. 

A STRONG WINTER STORM APPROACHING THE COAST OF OREGON TODAY WILL
PRODUCE STRONG SOUTH WINDS IN THE SHASTA VALLEY THROUGH THIS
EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH
ARE EXPECTED. THE WINDS WILL BE STRONGEST NEAR WEED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ026-012015-
/O.NEW.KMFR.WI.Y.0013.060301T1800Z-060302T0600Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
405 AM PST WED MAR 1 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING. 

A STRONG WINTER STORM APPROACHING THE COAST OF OREGON TODAY WILL
PRODUCE STRONG SOUTH WINDS IN ROGUE VALLEY LATE THIS MORNING THROUGH
THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 MPH
ARE EXPECTED TO START IN THE ASHLAND AREA THIS MORNING AND WILL
SPREAD SOUTH INTO THE LOWER VALLEY LATE THIS MORNING INTO THE
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SVEN
000 
WWUS76 KMFR 012012
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1212 PM PST WED MAR 1 2006

ORZ021-022-020415-
/O.CON.KMFR.HW.W.0013.000000T0000Z-060302T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1212 PM PST WED MAR 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COAST.

A STRONG WINTER STORM IS MOVING ONSHORE TODAY. SOUTH WINDS HAVE 
INCREASED THIS MORNING AHEAD OF THE APPROACHING COLD FRONT AND
STRONG WINDS WILL CONTINUE INTO THIS EVENING. SOUTH WINDS OF 30
TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS
STORM. THE STRONGEST WINDS ARE EXPECTED FROM BANDON SOUTH TO THE
CALIFORNIA STATE LINE. WINDS ARE EXPECTED TO DECREASE BEHIND THE
FRONT TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-020415-
/O.CON.KMFR.HW.W.0013.000000T0000Z-060302T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1212 PM PST WED MAR 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SHASTA VALLEY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SHASTA VALLEY. 

A STRONG WINTER STORM IS APPROACHING THE COAST OF OREGON TODAY AND
WILL MOVE ONSHORE THIS EVENING. THIS STORM WILL PRODUCE STRONG
SOUTH WINDS IN THE SHASTA VALLEY THROUGH THIS EVENING. SOUTH WINDS
OF 30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH ARE EXPECTED. THE WINDS
WILL BE STRONGEST NEAR WEED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ026-020415-
/O.CON.KMFR.WI.Y.0013.000000T0000Z-060302T0600Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
1212 PM PST WED MAR 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING 
FOR THE ROGUE VALLEY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
THE ROGUE VALLEY.

A STRONG WINTER STORM IS APPROACHING THE COAST OF OREGON TODAY AND
WILL MOVE INLAND THIS EVENING. THIS STORM WILL PRODUCE STRONG AND
GUSTY SOUTH WINDS IN ROGUE VALLEY THIS AFTERNOON THROUGH
THIS EVENING. SOUTH WINDS UP TO 20 TO 30 MPH WITH GUSTS OF 40 MPH
ARE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 020357
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
757 PM PST WED MAR 1 2006

ORZ021-022-021200-
/O.EXT.KMFR.HW.W.0013.000000T0000Z-060302T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
757 PM PST WED MAR 1 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY...

THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 4 AM PST THURSDAY.

A STRONG WINTER STORM CONTINUES TO MOVE SLOWLY TOWARD THE COAST. SOUTH
WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 70 MPH HAVE ALREADY
OCCURRED ALONG THE COAST WITH THIS STORM. THE STRONGEST WINDS WERE FROM
BANDON SOUTH TO THE CALIFORNIA STATE LINE. THESE STRONG WINDS WILL
CONTINUE PAST MIDNIGHT BEFORE SLOWLY DECREASING TOWARD DAYBREAK AS
THE FRONT MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-021200-
/O.EXT.KMFR.HW.W.0013.000000T0000Z-060302T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
757 PM PST WED MAR 1 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY...

THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 4 AM PST THURSDAY.

A STRONG WINTER STORM IS APPROACHING THE COAST OF OREGON AND
NORTHERN CALIFORNIA TONIGHT. STRONG SOUTH WINDS OF 30 TO 40 MPH
WITH GUSTS OF 55 TO 65 MPH HAVE ALREADY OCCURRED IN THE SOUTHERN END
OF THE SHASTA VALLEY WITH THE STRONGEST WINDS NEAR WEED. STRONG
WINDS WILL CONTINUE PAST MIDNIGHT BEFORE DECREASING TOWARD THE
DAYBREAK AS THE FRONT MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ026-020600-
/O.CON.KMFR.WI.Y.0013.000000T0000Z-060302T0600Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
757 PM PST WED MAR 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A STRONG WINTER STORM IS APPROACHING THE COAST OF OREGON TODAY
AND WILL MOVE INLAND THIS EVENING. THIS STORM WILL PRODUCE STRONG
AND GUSTY SOUTH WINDS IN ROGUE VALLEY THIS AFTERNOON THROUGH THIS
EVENING. SOUTH WINDS UP TO 20 TO 30 MPH WITH GUSTS OF 40 MPH ARE
EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
FB
000 
WWUS76 KMFR 021150
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
350 AM PST THU MAR 2 2006

CAZ081-ORZ021-022-021300-
/O.CAN.KMFR.HW.W.0013.000000T0000Z-060302T1200Z/
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST-
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...YREKA...WEED...COOS BAY...NORTH BEND...
REEDSPORT...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
350 AM PST THU MAR 2 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNINGS FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COASTS
AND THE SHASTA VALLEY.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DIMINISH
LATE THIS MORNING TO 15 TO 25 MPH ALONG THE SOUTH CENTRAL AND
CURRY COUNTY COAST. SOUTH WINDS OF 10 TO 20 MPH CAN BE EXPECTED IN
THE SHASTA VALLEY THROUGH THE DAY TODAY.

$$

SVEN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Feb 28, 8:45 AM PST, 5 hours 9 minutes earlier.

Area forecast discussion, Feb 28, 8:45 AM PST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PST TUE FEB 28 2006

.DISCUSSION...SATELLITE IMAGERY SHOWS AN UPPER LEVEL LOW OFF THE
COAST OF NORTHERN CALIFORNIA MOVING INLAND LATER TODAY. THIS LOW IS
BRINGING RAIN AND SNOW SHOWERS TO THE AREA TODAY WITH SHOWERS
GRADUALLY TAPERING OFF TOWARDS LATE AFTERNOON AND INTO THE
EVENING. SNOW LEVELS WILL REMAIN AROUND 3500 FEET TODAY. MODELS ARE
IN GOOD AGREEMENT CONCERNING THE NEXT PACIFIC LOW TO APPROACH THE
COAST ON WEDNESDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS
SYSTEM ON WEDNESDAY WITH STRONG WINDS EXPECTED ALONG THE
COAST AND OVER THE MARINE WATERS. THE UNSETTLED PATTERN CONTINUES
THROUGH THE END OF THE WEEK AS AN UPPER LEVEL TROUGH PATTERN REMAINS
OVER THE EASTERN PACIFIC WITH DISTURBANCES ROTATING AROUND THE TROUGH
AND MOVING INTO THE PACIFIC NORTHWEST.

MODIFIED POPS AND WEATHER OVER PORTIONS OF THE WEST SIDE FOR THIS
AFTERNOON TO SHOW SHOWER ACTIVITY GRADUALLY DECREASING.

.PREVIOUS DISCUSSION...IR SATELLITE IMAGES SHOWING CENTER OF UPPER
LOW AT AROUND 40N AND 129W. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH
THE TIMING OF SYSTEMS OUT THROUGH THE NEXT SEVERAL DAYS. AREA OF
STRONG UPPER LEVEL DIFLUENCE IS MOVING NORTH INTO SW OREGON WITH COLD
FRONT EXTENDING FROM THE SIERRAS TO THE SOUTHERN CALIFORNIA COAST
PRODUCING ISOLATED THUNDERSTORMS. HAVE EXPIRED THE CURRENT
ADVISORIES AND WARNING IN NORTHERN CALIFORNIA AND THE SOUTHERN
OREGON CASCADES WITH DIMINISHING SHOWERS EXPECTED TO BRING UP TO A
COUPLE OF MORE INCHES OF SNOW ABOVE 4000 FEET THIS MORNING. THE
NEXT STRONG SYSTEM APPROACHES THE COAST ON WEDNESDAY WITH 850 MB
WINDS FROM THE SOUTH AT 80 KT. STRONG RDD-MFR GRADIENT WITH 700 MB
WINDS OF 50+KT ALSO INDICATING WIND ADVISORY FOR THE SHASTA VALLEY
ON WEDNESDAY. HAVE ISSUED HIGH WIND WATCH FOR THE COAST WITH STRONG
850 MB WINDS DECREASING SOMEWHAT IN THE EVENING...BUT BECOMING MORE
SOUTHWESTERLY...AND MORE FAVORABLE TO BARRIER JET DEVELOPMENT ALONG
THE COAST. THIS SYSTEM WILL HAVE COLDER AIR MASS ACCOMPANYING IT...
WITH SNOW LEVELS DROPPING FROM 3500 FEET TO 1500 FEET ON THE TAIL
END. HAVE ADDED ISOLATED THUNDERSTORMS WITH 500 MB TEMPS BELOW -30
AND GFS LIS BELOW 2. IN THE EXTENDED UPPER TROUGH PATTERN
CONTINUES TO BRING ONE SYSTEM AFTER ANOTHER THROUGH THE REGION.

&&

.AVIATION...UPPER LOW MOVING INTO THE AREA TODAY AND WEAKENING.
WIDESPREAD SHOWERS ON THE WEST SIDE WITH SCATTERED ON THE EAST SIDE
WILL GRADUALLY TAPER OFF THIS EVENING. MOIST SOUTH FLOW AND
SHOWER ACTIVITY WILL KEEP AREAS OF MVFR AND SOME IFR ALONG THE COAST
AS WELL AREAS OF MVFR OVER THE WEST SIDE...BECOMING LOCAL MVFR IN THE
LATE AFTERNOON AND EVENING AS SHOWERS GRADUALLY TAPER OFF.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE TO CA BORDER 0-60 NM.
     HIGH WINDS WATCH...SOUTH CENTRAL AND CURRY COUNTY COAST WED
     MORNING THROUGH WED EVE.
CA...WINTER STORM WATCH...ABOVE 3000 FT WED EVE-WED NIGHT ZONES 080-
     082-083.
     GALE WARNING...OR BORDER TO PT ST GEORGE 0-60 NM.

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
CC
Hazardous weather outlook, Feb 28, 5:42 AM PST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
542 AM PST TUE FEB 28 2006

PZZ350-353-356-011400-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
542 AM PST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING IN EFFECT FROM THIS EVENING. SEE COASTAL WATERS
FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNING CONTINUES THROUGH WEDNESDAY MORNING. STORM FORCE WINDS
EXPECTED WEDNESDAY AFTERNOON.

ORZ021-022-011400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
542 AM PST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. SEE WIND WATCH PRODUCT FOR DETAILS.

CAZ080-082-083-011400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
542 AM PST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT ABOVE 3000 FEET. SEE WINTER WEATHER MESSAGE FOR
DETAILS.

GLASER

In the hours before

Local storm report, Feb 28, 7:59 AM PST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
759 AM PST TUE FEB 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     HEAVY RAIN       2 SE ROSEBURG           43.20N 123.33W
02/28/2006  M1.28 INCH       DOUGLAS            OR   TRAINED SPOTTER

            8AM TO 8AM.

&&

GLASER
Local storm report, Feb 28, 8:47 AM PST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
847 AM PST TUE FEB 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     HEAVY RAIN       3 SSE COOS BAY          43.34N 124.21W
02/28/2006  M1.74 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 8 AM

0843 AM     HEAVY RAIN       6 ESE COOS BAY          43.33N 124.12W
02/28/2006  M1.04 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 8 AM

&&

SARGEANT
Local storm report, Feb 28, 9:06 AM PST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PST TUE FEB 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     HEAVY RAIN       2 N COOS BAY            43.41N 124.22W
02/28/2006  M1.68 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR AMOUNT ENDING AT 8AM

&&

BUNKER
Local storm report, Feb 28, 9:15 AM PST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
915 AM PST TUE FEB 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     HEAVY RAIN       5 NNE SELMA             42.34N 123.57W
02/28/2006  M1.10 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR AMOUNT ENDING AT 830AM

&&

BUNKER
Local storm report, Feb 28, 9:19 AM PST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
919 AM PST TUE FEB 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     HEAVY RAIN       9 ENE CANYONVILLE       42.98N 123.11W
02/28/2006  M2.00 INCH       DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR AMOUNT ENDING AT 6AM

&&

BUNKER
Local storm report, Feb 28, 10:51 AM PST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1051 AM PST TUE FEB 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
02/28/2006  M1.81 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR AMOUNT ENDING AT 11AM

&&

BUNKER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 3:23 AM PSTWinter Storm WatchMFRCurry, Jackson, Josephine, Klamath24 hr
Feb 28, 3:24 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas11 hr
Feb 28, 1:54 PM PSTWind AdvisoryMFRSiskiyou14 hr

Nearby

High Wind Warnings in Oregon, 2006High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.